MAUDE Adverse Event Report: COLTENE WHALEDENT INC. HYFLEX CM FILE ASST 25MM; ENDODONTIC FILE

COLTENE WHALEDENT INC. HYFLEX CM FILE ASST 25MM; ENDODONTIC FILE
Model Number H825ASST
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
Assistant at the office said that the doctor performed a root canal procedure on a male patient either (b)(6) or (b)(6)years old.While the doctor was performing the root canal, the tip of the file broke, but it was not able to be retrieved, and the piece that broke was left in the patient's canal.The patient did not report any discomfort.
 
Additional Manufacturer Narrative
Investigation results: no batch number was provided by the customer.The returned file was inspected by the materials science engineer.He noted that there are no internal defects that would blame the file material.He noted the break is from torsion starting on the surface and propagating from there.Based on the evaluation of the returned material the most likely root cause is that the user is using the files too many times or applying excessive force or selecting the wrong size.

Brand Name
HYFLEX CM FILE ASST 25MM
Common Device Name
ENDODONTIC FILE
Manufacturer (Section D)
COLTENE WHALEDENT INC.
235 ascot parkway
cuyahoga falls OH 44223
MDR Report Key10983935
Report Number2416455-2020-00006
Device Sequence Number3241856
Product Code EKS
UDI-Device IdentifierD661H825ASST1
UDI-PublicD661H825ASST1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH825ASST
Device Catalogue NumberH825ASST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR